Period is 4 days late

Patient

Q: I have a specific question regarding the birth control that I am taking. I am currently taking Alesse 28. During the last month (July till August 5th) that I was taking it, there were two instances where I was inconsistent with my doses. The first time was around the second week where I did not take my pill at the normal time of 7:00 AM, instead I took it at around 5:00-6:00 PM when I got home from work. The second time was during the 3rd week where I completely forgot to take my pill during 1 day, and had to double up the next day as instructed. As you can see, these two instances were not consecutive days. Because it was only the second month that I was on the pills, I started having withdrawal bleeding 2-3 days before my expected period date. This meant also that when I had finished my entire pack of birth control, I did not have withdrawal bleeding for the full 7 days. I only had it for about 3-4 days. During the couple of days that were left in my placebo week (and since I did not have my period), my boyfriend and I were intimate two-three times . I started my new pack of pills on time and on schedule after these events and have been consistent ever since.

I wanted to know if there is anything that I should be worried about in regards to birth control safety for the last month? Was I fully protected during my placebo week when I was intimate, even though I had those two minor inconsistencies in taking my pill. In the end, I ended up taking all of the pills in my pack for that month.

It is currently Aug.29th. I have taken my active pills for the month of August and started the inactive ones on Wed. Aug. 26th.. I still have not gotten my period and it is 4 days late.. I have been feeling some cramps and some usual period symptoms, but I have not gotten it yet. Should I be worried? Should I take a pregnancy test?

Symptoms:  N/A
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews